MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF GRAFT INSERTION PUSHER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ACCULIF GRAFT INSERTION PUSHER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 800307
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; top of plunger broke off.Update 12/19/2017: surgeon prefers to use this instrument with his tlif procedures.Surgeon was not using this instrument with the same brand implant.
 
Additional Manufacturer Narrative
It was determined that the instrument involved in this event, was manufactured before a design change implementation.In addition, the surgical technique states the following: "while rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.Instruments must be examined for wear or damage prior to surgery.".
 
Event or Problem Description

Brand Name
ACCULIF GRAFT INSERTION PUSHER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7150790
Report Number3004024955-2017-00043
Device Sequence Number19298668
Product Code LXH
UDI-Device Identifier07613327105919
UDI-Public(01)07613327105919
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number800307
Device Lot Number01201511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1